antidepressant and side effect

As antidepressants have to be prescribed by a psychiatrist or a physician, one should follow the drug regimen as advised. If a drug is taken irregularly or at the improper dosage, its effects may go unnoticed and side effects may appear. Once the proper medication at the most effective dosage has been obtained, drug therapy is typically maintained for a period of six months.

However, some individuals may need to remain on the medication for a longer period of time or indefinitely. Regular appointments must be kept with one's doctor in order to monitor the drug's impact and one should never suddenly stop taking an antidepressant as this often results in drastic withdrawal reactions.
 
I have been taking Zoloft for over a month now twice a day and luckily I have not felt any side effects, according to my Doctor Zoloft is the least addicting and probably within a few months I may not need it anymore. From the first week I definetely noticed a difference in my feelings and my days are a lot more manageable. Whatever anxiety and depression I felt before it's gone and I am so happy I can now just focus in school and not so much how miserable I felt before.
 
Prescribed medications is nothing else then legalized drugs so just like any other drug, use caution when taking them. I think everyone should be aware of their limitations and if they feel a drug is to harsh for them they should stop. Too bad about Heath Ledger, he was a great actor and drugs killed him.
 
Yes Ghi12, I agree with you that it can be harmful to stop the prescribed antidepressant medicines without consulting doctor as these antidepressant medicines have a bit kind of uncertainty involved with them sometimes a person reacts badly to these while sometime their side effects becomes quite mild and reacts very slowly in body. There will be some side effects in your body from these medicines like-
1 Dry mouth
2 Urinary retention
3 Blurred vision
4 Constipation
5 Sedation
6 Sleep disruptions.
 
I'm not necessarily against all prescription medications. However, I was scared when I opened a packet if information regarding Depakote and it said "may cause heart disease." On the other hand we know just as little about some herbal supplements. I think St. John's Wort works well for me though I am warned it works very similar to the MAOI antidepressants and may require a modified diet.

If I'm remembering correctly, many antidepressants can affect your blood pressure, which is why they're supposed to screen you for heart problems before they prescribe them. However, if you have a healthy heart they're pretty safe.
 
This is why it is very important to see a Doctor before 'borrowing' any anti-depressants from friends or family.. I have seen to many times friends of mine getting some anti-depressants from others in order to cope with their depression or sadness after loosing someone. There are so many pills out there that can do so much more harm then good such as what criticalthinking above said- if you have high blood pressure there are lots of meds that you should stay away from.
 
I posted in another thread that I am on Bupropion, Mirtazapine and Lorazepam. This combination has worked well for me and I haven't had any side effects.
 

Bawon

Member
Yes Ghi12, I agree with you that it can be harmful to stop the prescribed antidepressant medicines without consulting doctor as these antidepressant medicines have a bit kind of uncertainty involved with them sometimes a person reacts badly to these while sometime their side effects becomes quite mild and reacts very slowly in body. There will be some side effects in your body from these medicines like-
1 Dry mouth
2 Urinary retention
3 Blurred vision
4 Constipation
5 Sedation
6 Sleep disruptions.
Sleep disruptions is the worst of all the side effects I have from taking my antidepressant medicines. It's such a pain that you can't take any of such drugs without having to pass through one side effects or another.
 
I have been on Fluoxetine and Amitriptyline since 2019 with an increase made to my Amitriptyline within the last year from 25mg to 50mg.

I find that with both medications, I tend to get tired and I have also found that with the Fluoxetine, I get warmer than usual, especially in the summer months which can be annoying.
 
Back
Top